Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 28, 2000, 11:14 AM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 28, 2000, 11:14 AM MDT (17:14 UTC)
- Expired
- Oct 28, 2000, 12:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 11:55 AM MDT | Hail 0.75 | Portales, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 8:45 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 5.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 281715 SVRABQ NMC005-009-041-281800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1114 AM MDT SAT OCT 28 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO EXTREME NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL NOON MDT * AT 1110 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR LITTLEFIELD TO MELROSE AND BROADVIEW. * OTHER LOCATIONS IN THE WARNING INCLUDE SAINT VRAIN...RANCHVALE... PEP...MELROSE...KENNA...ELIDA...DORA...CAUSEY...CANNON AFB AND ARCH SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR NORTHEASTERN NEW MEXICO. LAT...LON 3461 10393 3376 10391 3377 10306 3482 10305 KMV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 10:27 AM MDT, 47 minutes earlier.
Area forecast discussion, Oct 28, 10:27 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 AM MDT SAT OCT 28 2000
WOW...ACTION-PACKED MORNING. FLASH FLOOD AND SEVERE THUNDERSTORM
WATCHES MUCH OF THE EASTERN PLAINS WITH APPROACH OF POWERFUL UPPER
SYSTEM. ALSO SNOW ADVISORY FOR SANGRE DE CRISTOS FOR LATER AFTERNOON
INTO EVENING. NOT SURE RIGHT NOW THAT THIS WILL BE CONTINUED FOR THE
EVENING HOURS IN LATE PM PACKAGE...BUT FOR NOW MAIN CONCERN IS FLASH
FLOODING AND SEVERE POTENTIAL IN EAST. THIS TAKES PRIORITY. THINGS
CALM DOWN TONIGHT AND SUNDAY.
.ABQ...ADVYS...SNOW ADVISORY ABOVE 8000 FEET LATE AFTERNOON AND
EVENING FOR SANGRE DE CRISTOS (ZN 4).
WATCH...FLASH FLOOD WATCH TOD AY MUCH OF EASTERN PLAINS (ZONES
6...12...13...18>21.)In the hours before
Special weather statement, Oct 28, 5:30 AM MDT, 5 hours 44 minutes before
NMZ001>021-026-281800- NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 530 AM MDT SAT OCT 28 2000 SEVERE THUNDERSTORM THREAT...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTCENTRAL AND SOUTHEAST TODAY. SYNOPSIS...AN UPPER LEVEL AREA OF LOWER PRESSURE MOVING ACROSS THE SOUTHERN ROCKIES ALONG WITH A MOIST LOW LEVEL EAST AND SOUTHEAST WIND FLOW WILL COMBINE TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY. AN UNSTABLE ATMOSPHERE COULD CAUSE SOME OF THE THUNDERSTORMS TO BECOME SEVERE ACROSS PORTIONS OF THE EAST. IN ADDITION WITH THE ATMOSPHERE QUITE MOIST...RAINS COULD PRODUCE SOME RUNOFF IN AREAS THAT WERE SCORCHED BY SUMMER WILDFIRES. SPOTTER ACTIVATION... COUNTIES WHERE SKYWARN SPOTTERS MAY BE REQUIRED... ...EASTERN NEW MEXICO... GUADALUPE...QUAY...CURRY...DE BACA...ROOSEVELT...CHAVES ...CENTRAL AND NORTHERN NEW MEXICO... MODERATE TO HEAVY RAINS COULD PRODUCE RUNOFF AND POSSIBLY FLOODING IN THE AREAS THAT WERE AFFECTED BY SUMMER WILDFIRES. ...WESTERN NEW MEXICO... NONE THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL WEATHER HAZARDS. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTH CENTRAL/SOUTHWEST NEW MEXICO USE PRODUCT WWUS35 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 46 min |
| Oct 28, 11:14 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Oct 28, 12:15 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.